As a 71 year old female with long term low blood pressure, I have recently been bothered with severe heart palpitations and racing beatings and have been diagnosed by heart specialists as having atrial tachycardia. The drugs Calan and Atenolol were prescribed for my use, but unfortunately I have experienced several unpleasant side effects, including a further reduction in blood pressure and increased fatigue.
Are there drugs available for treating my condition that do not lower blood pressure? Could my atrial tachycardia condition be causing my fatigue instead of the prescribed drugs? Also, what are the dangers of not treating atrial tachycardia?
There are other medications that can be tried in the family of the antiarrhythmic drugs such as flecanide but these can also have side effects. There are some dangers of not treating a consistently high atrial tachycardia but it depends on how much time you spend in the fast heart rate. I think your best option may be a procedure called an ablation. Most atrial tachycardias can be cured with this outpatient procedure. The type of doctor that does ablations is called an electrophysiologist. Your doctor can refer you to one. Best wishes.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.